Can Adderall Cause Yeast Infections?

Question

Asked by Britt

Can Adderall Cause Yeast Infections?

I have been prescribed Adderall for the past year and have noticed an increase in yeast infections for the past 6 months. I have always been prone to them especially when taking antibiotics but now they have been developing at least once a month. They develop different times of the month and I have been watching all the common causes like watching my sugar, sexual intercourse, etc. I can't seem to find the trigger or cause from all these yeast infections.

Answer

Hi Britt

There can be a number of causes for yeast infections and sometimes it may be a case where it isn't a yeast infection at all...but something else. Have you been to see a gynecologist to officially determine that this is a recurring yeast infection?

I did find one study about Adderall causing oral Candidiasis in rats. I am not sure what conclusions one can draw from such a study but it is interesting.

Here too is an ADD forum where other patients talk about wondering if there is a connection with their stimulant and yeast infections.

I think that some side effects are not as known as others. This could possibly be a side effect. I would consult with your doctor and gynecologist about possible causes and treatment for these recurring yeast infections.

Thank you for your question.

Answered by Merely Me